Top
20
Doctor insights on: How Long Do The Symptoms Of Vitamin B6 Toxicity Last

Share
1

1
How long do the symptoms of vitamin B6 toxicity last?

How long do the symptoms of vitamin B6 toxicity last?

Depends: Vitamin b6, when taken usual therapeutic dose, is not toxic. It can cause significant adverse effects, however, if you take too much of it for a prolonged period. Depending upon the amount of vitamin B6 ingestion, toxicity ranges from nausea to dependence or permanent peripheral neuropathy. ...Read more

Dr. Julie Abbott
235 doctors shared insights

Vitamin B6 (Definition)

Vitamin B6 is a vitamin which is a kind of nutritional agent ...Read more


2

2
What are the symptoms of vitamin B6 toxicity?

What are the symptoms of vitamin B6 toxicity?

And with that......: It's difficult to become toxic on a water soluble vitamin when your body can flush out the excess easily in the urine. If someone is genuinely b6 toxic, the solution is to stop taking massive doses of b6 before the problem becomes permanent. ...Read more

See 1 more doctor answer
3

3
56 year-old woman notices radicular pain after taking vitamin B6 supplement for three years.....?

56 year-old woman notices radicular pain after taking vitamin B6 supplement for three years.....?

B6 toxicity is well recognized: There are a few questions that need to be asked in this case. Exactly how much B6 was the patient taking? According to recommended standards 200mg daily is the limit. Toxicity is thought to occur at levels of 1000mg. daily and above though much lower have been reported on rare occasions(100-300mg). Secondly, what exactly was the quality of her pain? Described symptoms of neural toxicity involves sensory neuropathy described mainly as burning dysesthesias and numbness. The case talks about a RADICULOPATHY. That is typically not the same type of pain as we find in chemical toxicities. Pain in the feet could very well be dysesthesias but the history could be a bit more specific there in order to attach more positive points for B6 sequelae. http://www.ncbi.nlm.nih.gov/pubmed/16320662 ...Read more

See 9 more doctor answers
4

4
How do I treat vitamin B6 toxicity?

How do I treat vitamin B6 toxicity?

Discontinue B6: High doses of vitamin b6 can, over time, be toxic, and may result in nerve damage or numbness and tingling in the extremities that may eventually be irreversible. You should discontinue use of supplemental b6 if any unusual numbness develops in the body. ...Read more

See 1 more doctor answer
5

5
What is the toxicity of vitamin b6?

None: Vit b6 is hydrosoluble, any extra you take, it will be eliminated. ...Read more

See 1 more doctor answer
9

9
Many thanks for your helpful response yesterday. I did have neck& thoracic mris– negative. Should i still get a dir? Also, could there be a tie btw mri, symptoms & high vitamin B6 levels?

Many thanks for your helpful response yesterday. I did have neck& thoracic mris– negative. Should i still get a dir? Also, could there be a tie btw mri, symptoms & high vitamin B6 levels?

Don't know: You need to see a doctor and have them fully evaluate you with history, physical and allowing you to explore issues with any questions you may have. You sound quite intelligent, and they should be able to provide you with good responses. Good luck and hope this all gets worked out. ...Read more

See 1 more doctor answer
10

10
How long will I need to take vitamin B6 for peripheral neuropathy that was caused by chemotherapy?

How long will I need to take vitamin B6 for peripheral neuropathy that was caused by chemotherapy?

Get it from food: All people need vitamin b6 but most get it from food and so should you. It is present in many green vegetables. Eat well and you don't need to take it in pill form. ...Read more

12

12
Can vitamin B6 delay my period? Last month it was late by two days . Mu cycle went from 22 days to 24 last month.

Can vitamin B6 delay my period? Last month it was late by two days . Mu cycle went from 22 days to 24 last month.

No: Overall, most medications, including vitamin b aren't going to interfere with a menstrual cycle. At 41 years of age, it's possible the change was due solely to changing hormone levels. As long as you're having a period every month, even if there is some variation, likely everything okay and i wouldn't worry. ...Read more

14

14
For how long can be magnesium+vitamin b6(25-40mg/day for b6) administered for chronic fatigue without having neurological side effects?

100+ years: There is no possibility of neurological side effects from 40 mg a day of b6. Usually one has to take at least 1000 mg /day for a long time, but it has been reported at doses as low as 250 mg/day. 40 mg/day is quite safe. ...Read more

See 1 more doctor answer
15

15
Is stiffness of arms and legs (appeared on 200mg of vitamin B6 a day taken for 3 mths) a symptom of sth serious or will it disappear with time?

Is stiffness of arms and legs (appeared on 200mg of vitamin B6 a day taken for 3 mths) a symptom of sth serious or will it disappear with time?

Depends: B6 has two forms, active and inactive. Pyridoxal 5 phosphate p5p is the active form. Inactive b6 competes with p5p at the receptor. Some people do not convert b6 to p5p very well, so by taking high doses of inactive b6 can actually cause a functional deficiency due to receptor competition. Always take active b6. ...Read more

16

16
Is stiffness of arms and legs (appeared on 200mg of vitamin B6 a day taken for 3 mths) a symptom of sth serious or will it disappear with time?

Is  stiffness of arms and legs (appeared on 200mg of vitamin B6  a day taken for 3 mths) a symptom of sth serious or will it disappear with time?

Prob. not related: It is unlikely to have toxicity from 200 mg of vitamin b6. If it is, it will almost always disappear if you stop it. If you do not start to improve, see your doctor because stiffness is not the usual symptoms from high b6. ...Read more

17

17
I have neurological symptoms, 30 lesions on a brain mri, and high vitamin B6 blood levels (86ng). Can high B6 levels cause brain lesions?

I have neurological symptoms, 30 lesions on a brain mri, and high vitamin B6 blood levels (86ng).
Can high B6 levels cause brain lesions?

No relation: I cannot find any evidence that brain lesions are related to vitamin B6. I tried a literature search and there appears to be no connection. ...Read more

See 1 more doctor answer
18

18
Pain in legs, feet, hands and arms, no vitamin def. No diabetes, what else could it be? Been told to take vitamin B6 for last 4 months not working.

Neuropathy: It sounds like your doctors have done a work-up for the common causes of neuropathy. This is a diffuse process that affects the peripheral nerves and leads to the symptoms of pain and tingling that you describe. There are additional tests like emgs, nerve conduction tests, and even nerve biopsies that can be done. However, these are frequently uncomfortable tests. Work with your neurologist. ...Read more

See 1 more doctor answer
Dr. Richard Wallace
178 doctors shared insights

Pyridoxine (Definition)

Pyridoxine is a vitamin which is a kind of nutritional agent ...Read more


Toxicity (Definition)

Toxicity is the degree to which a drug or a substance can harm ...Read more